

RANDALL P.S. SCHOOL COUNCIL AGENDA Monday, February 5, 2018 Learning Commons – 6:00-7:00 pm

Attendees: Attendees: Mr Williams, Ms Jessa, Ms Sousa Council Members/parents- Richard, Sadia, Dharmine, Kimberley

Meeting Norms: All voices are valued and there is a shared focus with a timed format. Please note that our Council mandate is to discuss student achievement throughout all grades. Any personal/specific student-related issues/concern should be brought to the attention of the office.

1. Welcome and Introductions (R. Zhang and D. Williams)

2. Land Acknowledgement

-Board starting formal meetings with Land Acknowledgement that lands are shared with indigenous people. Recognizing indigenous people and reading this acknowledgement. Will eventually be shared with students to help them learn about steps of actions.

3. Treasurer's report (Sadia Mirza)

-samosa sales incorrect - revisit actual costs - money may still be unaccounted

4. Regional Parent Symposium (F. Jessa)

Date: Wednesday, April 4, 2018

5:00 –9:00 – to include dinner and two workshops on parent engagement

- -Team of 3 parents and admin, regional symposium at the Sheraton, focus on Board priorities which are still being developed
- -will ask for representatives from Randall once registration forms available.

5. Professional Learning at Randall (D. Williams and F. Jessa)

- Review data, information from students, teachers and parents. Data showed need for focus on confidence and math
- Job embedded learning, engaging students and tracking confidence of students and willingness to take risk
- Developed specific programs and evaluated feedback from teachers
- When students are engaged and have control/input in learning it increases confidence
- Use three types of evaluation student self survey, staff questions,
- Higher math scores does not correlate to higher levels of confidence
- Female confidence is lower than male, looking at reasons for this significant difference for females.

- Brought some of the data back to the students to self analyze and make own suggestions towards their own development
- Grade2/3 feel comfortable when safe in the classroom
 - Confidence

-

Math

_

6. Parent Engagement

- -group of parents set up Thai Pongal, a lot of positive feedback from parents
- -look into every month during cultural celebrations invite parents into the school
- -welcome families to provide information and on their celebration and be experts in telling their stories
 - Engaging parents at Randall community as resources for learning (eg. Thai Pongal)
 - Hobby Night? Math Night? (S. Sousa)
 - - Math night setting up another one session, possible a Thursday night
 - Hobby Night Thursday in May, create sub-committee to help plan.

7. Fun Fair (S. Sousa)

- Fun Fair –Tentative Date June 20, 2018
 - -contacts are Patricia Rappos/Sarah Sousa/Kimberley Wiener
 - -More parent support would be greatly appreciated!
 - -Involving junior and intermediate students and create more of a carnival theme
 - -Video game truck
 - -Have more options as line ups were really long
 - -Add more food trucks

8. Other Business/Items for Next Council Meeting (Richard Zhang)

- Future meetings are currently April 9 and June 11 possible change?
- Possibly change meeting dates to Tuesday?
- Blue Jay day look into possible dates.
- Crossing guard paid by Park and Recreation, complaints should go to the Non Emergency police line
- Dec 8 2017 Samosa Sales \$242.70 profit (includes same-day sales and pre-orders, excludes expenses by parents who purchased samosas and supplies).

"We believe that school councils play an important role in building schools, family and community partnerships by providing input into relevant Board and school level decisions and by encouraging the involvement of all members of the school community in support of student learning." YRDSB Website; www.yrdsb.edu.on.ca

Parent, Family & Community Engagement Advisory Committee Regional Symposium

April 4, 2018 -- Save the Date

Inclusive School and Community Services, in collaboration with the Parent Family and Community Engagement Advisory Committee (PEAC), is pleased to announce the return of the annual Regional Parent Symposium: Parent Voice Matters!

The theme for the symposium will continue to focus on successful strategies for improved parent engagement related to Innovation, Leadership and Equity as our Foundational Practices. The workshops will be aligned to support the Ministry's renewed vision: Achieving Excellence, Ensuring Equity and Promoting Wellbeing, as the conference itself supports the fourth goal of Enhancing Public Confidence.

Again this year, registration will be completed through Google forms and school administrators will be asked to invite a small delegation of school community members to attend the Symposium (3 parents per elementary school; 5 parents per secondary school). One Administrator from each school is required to attend the Symposium, and school administrators will also be asked to register each delegate. More information regarding registration and workshop selection will be forthcoming.

Regional Parent Symposium

Date: Wednesday, April 4, 2018

Tentative Schedule:

5:00 – 6:00 p.m. Registration and Dinner

6:00 – 6:30 p.m. Student presentations, Welcome from the Board

6:30 – 6:40 p.m. Travel Break

6:40 – 7:40 p.m. Workshop #1 (60 min. presentations repeated)

7:40 – 7:50 p.m. Travel Break

7:50 – 8:50 p.m. Workshop #2 (60 min. presentations repeated)

8:50 – 9:00 p.m. Closure and Survey Feedback

Please note that translation services, child minding and provisions for transportation will be available for parents. More details will be available at the time of registration.